MAUDE Adverse Event Report: ETHICON INC. PROLENE* POLYPROPYLENE MESH; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE* POLYPROPYLENE MESH; MESH, SURGICAL, POLYMERIC
Catalog Number PML
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); High Blood Pressure/ Hypertension (1908); Inflammation (1932); Hernia (2240); Post Operative Wound Infection (2446); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
I was in my kitchen sitting on the seat of my drive medical walker and it broke.This is the second time i've had an issue with a drive walker breaking in exactly the same spot.The first time i was able to grab a hold of the counter and not fall.This time i fell to the floor and was injured.Paramedics had to come and get me up.I have a huge bruise on my arm and internally i pulled muscles that have been painful the entire week.I did contact (b)(6) because the walker brought in exactly the same spot both times.It seems as though if i have had two walkers out of five that i've owned break that this must be a major issue.I was fortunate to not break a limb, or hit my head, but had i been outside or elsewhere i don't know what would've happened.I think that needs to be looked into.I have a picture of my visible injuries as well as the broken walker if you would like to see it.Ref report: mw5158894.
 
Additional Manufacturer Narrative
Date sent to the fda: 9/13/2024.A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20113696
Report Number2210968-2024-09196
Device Sequence Number6968768
Product Code FTL
UDI-Device Identifier10705031049031
UDI-Public(01)10705031049031(17)130731(10)AKP955
Combination Product (Y/N)N
Initial Reporter CountryZI
PMA/510(K) Number
K180829
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2013
Device Catalogue NumberPML
Device Lot NumberAKP955
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date08/30/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale